# SDR 99ZZZX3673

- Difficulty date: May 28, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9NY
- Make and model: Piper PA-30
- Aircraft serial: 30739
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Control Cable
- Part number: 455180
- Condition: Frayed
- Location: Lt Mlg
- Part time: 4,102 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON INSPECTION OF THIS LANDING GEAR SYSTEM, THE LEFT LANDING GEAR CABLE HAD A FRAYED INTERCABLE.  THIS FRAYED CABLE CAUSED THE GEAR TO STOP INTRANSIT TO THE ALMOST FULL DOWN POSITION, BUT NOT LOCKED.  THIS WOULD HAVE CAUSED THE CIRCUIT BREAKER TO BLOW.  THE PILOT MAY HAVE THOUGHT THAT THE GEAR WAS IN THE DOWN POSITION.  THE WEIGHT OF THE AIRCRAFT WOULD HAVE FORCED THE GEAR TO RETRACT.  THE AIR PRESSURE ON THE GEAR WOULD CAUSE THE PROBLEM.  SUBMITTER STATED THIS PROBLEM WILL LOCK EMERGENCY GEAR SYSTEM AND WILL NOT LET IT WORK.
